A 72 year old man was admitted to the hospital because of anuria. the - ProProfs Discuss
Topics-
Products +
     

A 72-year-old man was admitted to the hospital because of anuria. The man had a long history of severe systolic cardiac failure and chronic obstructive pulmonary disease. Shortly after the admission the patient started vomiting, then become agitated, verbally abusive, and disoriented in space and time. He was telling the nurse that he heard laud voices cursing him. An ECG showed atrial tachycardia with AV block. Which of the following drugs most likely caused the patient’s symptoms?



A. Captopril
B. Digoxin
C. Ipratropium
D. Metoprolol
E. Ethacrynic acid
F. Albuterol
Asked by Kenward, Last updated: Dec 05, 2017

This question is part of

Block 11 Pharm heart failure

+ AnswerRequest Answer
...

1 Answer

John Smith

John Smith

Answered on Sep 09, 2016

Digoxin-learning objective: describe the digoxin induced arrhythmias.answer: ba patient with severe systolic dysfunction was most likely receiving a cardiac therapy thatincluded digoxin. the patient probably developed an acute renal failure (as indicated by thesudden anuria) which increased substantially the toxicity of digoxin. in fact patients symptomsare typical of the so called digitalis delirium.a, c, d, e) these drugs do not cross the blood-brain barrier so central effects are unlikely.f) albuterol crosses the blood-brain barrier and may cause feelings of apprehension and anxietybut not the symptoms exhibited by the patient.
 Reply

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.